Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 101, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 29, 2023, 4:27 PM CDT for Perry County, Wayne County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2023, 4:27 PM CDT (21:27 UTC)
- Expired
- Apr 29, 2023, 5:04 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WUUS54 KMOB 292127
SVRMOB
MSC111-153-292215-
/O.NEW.KMOB.SV.W.0101.230429T2127Z-230429T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
427 PM CDT Sat Apr 29 2023
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
North central Perry County in southeastern Mississippi...
Western Wayne County in southeastern Mississippi...
* Until 515 PM CDT.
* At 427 PM CDT, a severe thunderstorm was located near Ovett, or 9
miles north of Richton, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
north central Perry and western Wayne Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3143 8910 3143 8894 3179 8894 3182 8893
3186 8860 3135 8896 3142 8911
TIME...MOT...LOC 2127Z 206DEG 33KT 3148 8897
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JLH2 follow-up statements
098
WWUS54 KMOB 292148
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
448 PM CDT Sat Apr 29 2023
MSC111-292157-
/O.CAN.KMOB.SV.W.0101.000000T0000Z-230429T2215Z/
Perry MS-
448 PM CDT Sat Apr 29 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PERRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3147 8894 3179 8894 3182 8893 3186 8860
3148 8889
TIME...MOT...LOC 2147Z 206DEG 33KT 3165 8887
$$
MSC153-292215-
/O.CON.KMOB.SV.W.0101.000000T0000Z-230429T2215Z/
Wayne MS-
448 PM CDT Sat Apr 29 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR WESTERN WAYNE COUNTY...
At 447 PM CDT, a severe thunderstorm was located 5 miles southeast of
Mill Creek, or 13 miles west of Waynesboro, moving northeast at 40
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
western Wayne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3147 8894 3179 8894 3182 8893 3186 8860
3148 8889
TIME...MOT...LOC 2147Z 206DEG 33KT 3165 8887
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JLH065
WWUS54 KMOB 292204
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
504 PM CDT Sat Apr 29 2023
MSC153-292212-
/O.CAN.KMOB.SV.W.0101.000000T0000Z-230429T2215Z/
Wayne MS-
504 PM CDT Sat Apr 29 2023
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WAYNE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled. However heavy
rain is still possible with this thunderstorm. Please pass along
any reports of large hail to the National Weather Service in
Mobile.
LAT...LON 3147 8894 3179 8894 3182 8893 3186 8860
3148 8889
TIME...MOT...LOC 2159Z 206DEG 33KT 3178 8880
$$
JLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:43 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 29, 3:43 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
343 PM CDT Sat Apr 29 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Sunday night)
Issued at 340 PM CDT Sat Apr 29 2023
An upper level closed low moves east over the Southern Plains to
the Southeast this afternoon into tonight. The upper low remains
positively or neutrally tilted as it moves over the forecast area,
then becomes negatively tilted after moving well east of forecast
area. A surface low that has organized over the Lower Mississippi
River Valley moves east along the northern Gulf coast today,
moving over the forecast area late this afternoon into tonight.
Guidance advertised a warm front forming along the coast Saturday,
with a bit of inland movement this afternoon over the western
Florida Panhandle. A post system cold front moves over the
forecast area Saturday night.
An area of precipitation south of the coast driven by an 850mb jet
ahead of main system will move off this afternoon, affecting areas
over our coastal counties south over the Gulf. A lull is expected
mid afternoon before another round of precipitation associated with
the upper low. Guidance is advertising some mid level
destabilization as the upper low passes. The bigger question is will
any surface based destabilization will accompany. The latest visible
satellite shot shows some breaks west of the forecast area, but with
southwestern portions of the forecast area slow to break out due to
stubborn fog this morning and the forecast area generally overcast,
have little confidence the forecast area will destabilize
sufficiently. Guidance is advertising SBCapes rising to around
1000J/kg. DCapes are limited, with < 400J/kg advertised, and minimal
wind shear (EBWD wind shear < 30kt). Ultimately, will need to
monitor with the approaching upper system. It the airmass does
destabilize, we may see strong winds if a storm gets tall enough,
and mainly over areas west of the Tombigbee. Helicities are meager
with 0-1km values well under 100m^2/s^2.
With overcast skies, then cooler air moving over the area Sunday
into Sunday night behind the front, temperatures below seasonal
norms are expected. High temperatures today in the mid to upper 70s
are expected, around 80 across our eastern-most counties, with mid
to upper 70s expected again Sunday. Temperatures tonight are
expected to drop into the mid to upper 50s tonight, with low to mid
50s expected Sunday night as skies clear and cooler air moves over
the forecast area.
Increasing onshore flow later today into tonight ahead of the coming
cool front, westerly and a decent, yet decreasing, tidal cycle will
allow for a High Risk of rip currents into Sunday night before
increasing offshore flow behind the cool front Sunday into Sunday
night will limits onshore swell. Also, guidance is indicating surf
heights in the 5-8 foot range, with a High Surf Advisory in effect.
/16
&&
.SHORT TERM...
(Monday through Tuesday night) Issued at 340 PM CDT Sat Apr 29
2023
A lobe of shortwave energy rotates around the southern edge of a
stationary upper low centered over the eastern Conus. A
reinforcing front will move south over the Southeast Monday in
response to the lobe passing, bringing in mainly a drier airmass
to the forecast area. The temperatures spread increases with the
decrease in humidity, with high temperatures rising from the low
to mid 70s north of Highway 84, upper 70s to around 80 south on
Monday, to upper 70s to low 80s on Tuesday. Low temperatures drop
from around 50 to the upper 50s Monday night to mid 40s to around
50 Tuesday night.
/16
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 340 PM CDT Sat Apr 29 2023
The global spectral models indicate that the upper trof will slip
more east as we head into the middle of the week with a short-wave
upper ridge axis advancing eastward over the Gulf Thursday and
Friday. There are indications that a zone of deep moisture
recovers enough on the northern flank of the ridge by the close of
next week. This in combination with the passage of mid-level
impulses embedded in the higher level west northwest flow should
provide enough ascent to support a return chance of showers and a
few storms by Friday. Nights remain coolest over the interior
going into mid-week, but are projected to modify into the 60s by
Friday as surface high pressure slips east of the area and allows
a warmer return flow to setup. Highs in the upper 70s to lower 80s
Wednesday are expected to modify into the mid 80s most areas by
Friday. /10/16
&&
.MARINE...
Issued at 340 PM CDT Sat Apr 29 2023
A light to moderate onshore flow this afternoon will become a
strong west to northwesterly tonight as a cold front moves east
over the area. Winds east as they shift to southwest to westerly
Monday, but a re-reinforcing front moving across area and
stalling along the coast will bring a light to at times moderate
northwesterly flow over protected waters, westerly over open Gulf
waters into mid week.
A Small Craft Advisory is in effect for southern Mobile Bay and
Mississippi Sound this evening through mid-morning on Sunday.
Another Small Craft Advisory is in effect for the nearshore Gulf
waters out to 20 nm this evening through early Sunday afternoon.
Lastly, a Gale Warning is in effect for the offshore Gulf waters
out 20-60 nm this evening through early Sunday morning, after
which a Small Craft Advisory is in effect until Sunday evening.
/26/16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 57 79 55 80 55 81 53 80 / 70 0 0 0 0 0 0 0
Pensacola 60 78 59 78 59 80 56 78 / 60 0 0 0 0 0 0 0
Destin 62 78 61 77 62 79 57 78 / 60 0 0 0 0 0 0 0
Evergreen 56 78 50 76 50 78 46 78 / 90 0 0 0 0 0 0 0
Waynesboro 55 76 51 75 50 78 47 78 / 80 0 0 0 0 0 0 0
Camden 55 75 49 72 48 77 45 75 / 90 0 0 0 0 0 0 0
Crestview 57 80 52 82 53 82 48 80 / 70 0 0 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Sunday night for ALZ265-266.
High Surf Advisory from 10 PM this evening to 6 PM CDT Sunday
for ALZ265-266.
FL...High Rip Current Risk through late Sunday night for FLZ202-204-
206.
High Surf Advisory from 10 PM this evening to 6 PM CDT Sunday
for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 7 PM this evening to 10 AM CDT Sunday
for GMZ631-632.
Small Craft Advisory from 7 PM this evening to 1 PM CDT Sunday
for GMZ650-655.
Gale Warning from 7 PM this evening to 7 AM CDT Sunday for
GMZ670-675.
Small Craft Advisory from 7 AM to 7 PM CDT Sunday for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Apr 29, 1:05 PM CDT, 3 hours 22 minutes before
Special Weather Statement National Weather Service Mobile AL 105 PM CDT Sat Apr 29 2023 ALZ263>266-FLZ202-204-206-292300- Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 105 PM CDT Sat Apr 29 2023 ...Stronger Winds Along the Coast Next Few Hours... A wake low has developed behind the departing cluster of showers and thunderstorms now over the western Florida Panhandle and northern Gulf of Mexico. A few hours of winds sustained between 20 and 25 mph, with gusts up to 35 mph are expected along coastal Alabama and the western Florida Panhandle. These winds will also impact coastal locations along Mobile Bay, Perdido Bay, Pensacola Bay, and Choctawhatchee Bay. These winds will persist for a few hours this afternoon and evening as they spread eastward. Please exercise caution if in a small craft and consider heading back to port. Also these winds may blow around any loose objects. These strong winds should gradually diminish later this afternoon and evening. JLH
Special weather statement, Apr 29, 4:20 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
420 PM CDT Sat Apr 29 2023
MSZ067-075-292200-
Perry MS-Wayne MS-
420 PM CDT Sat Apr 29 2023
...A strong thunderstorm will impact portions of northern Perry and
southwestern Wayne Counties through 500 PM CDT...
At 419 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles west of Richton, moving northeast at 25
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Richton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3144 8914 3143 8894 3173 8894 3164 8867
3125 8900 3128 8915
TIME...MOT...LOC 2119Z 207DEG 21KT 3136 8903
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:20 PM CDT | Special Weather Statement | MOB | Wayne | 40 min |
| Apr 29, 5:10 PM CDT | Areal Flood Advisory | MOB | Wayne | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.